MAUDE Adverse Event Report: ABBOTT VASCULAR OMNILINK ELITE PERIPHERAL STENT SYSTEM; PERIPHERAL STENT DELIVERY SYSTEM

ABBOTT VASCULAR OMNILINK ELITE PERIPHERAL STENT SYSTEM; PERIPHERAL STENT DELIVERY SYSTEM
Model Number 1012622-16
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was performed to treat an unknown lesion.The 6.0x16mm omnilink 18 balloon expandable stent (bes) was placed in the renal artery; however, the physician decided that the herculink stent with a 014 guide wire will be a better fit.Therefore, the omnilink was removed and when was out of the anatomy, the stent was not in the balloon.The stent was found in the aorta; therefore, a snared device was used to retrieved the stent.Another herculink with a.01 guide wire was used to complete the procedure.There were no adverse patient sequela and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: device code 1494 clarifier- incorrect anatomy.H6: device code 2017 clarifier- failure to follow steps / instructions.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned stent.The reported stent dislodgement was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.The investigation was unable to determine a conclusive cause for the reported stent dislodgement; however, the subsequent treatment of unexpected medical intervention (additional therapy/non-surgical treatment) appear to be related to the operational context of the procedure.It was reported that the 6.0x16mm omnilink 18 balloon expandable stent (bes) was intended for use in the renal artery.It should be noted that the omnilink elite instructions for use (ifu) state that the omnilink elite stent system is indicated for the treatment of atherosclerotic iliac artery lesions with reference vessel diameters of = 5.0 mm and = 11.0 mm, and lesion lengths up to 50 mm.It is unknown if the ifu deviation contributed to the reported event.It was reported the physician decided the omnilink would be a better fit with a.014 guide wire instead of the 035 wire.When the omnilink was removed from the patient and outside the anatomy, it was noted the stent was not on the balloon.It should be noted that the omnilink elite ifu, do not attempt to pull an unexpanded stent back through the introducer sheath/ guiding catheter; dislodgment of the stent from the balloon may occur.It is unknown if the ifu deviation contributed to the reported event.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
Subsequent to the initially filed report, the account stated that the bes was intended for use in the renal artery; however, was withdrawn prior deployment.Returned device analysis identified, the stent delivery system (sds) was not included with the rest of the device; however, the account stated that the sds was discarded.No additional information was provided.

Brand Name
OMNILINK ELITE PERIPHERAL STENT SYSTEM
Common Device Name
PERIPHERAL STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17120357
Report Number2024168-2023-06200
Device Sequence Number15115869
Product Code NIO
UDI-Device Identifier08717648179174
UDI-Public08717648179174
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P110043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number1012622-16
Device Catalogue Number1012622-16
Device Lot Number1120141
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/19/2023
Supplement Date Received by Manufacturer09/14/2023
Initial Report FDA Received Date06/13/2023
Supplement Report FDA Received Date10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown